Alert archive / Oklahoma / Tornado Warnings in 1993
Tornado Warning 33, NWS Norman, OK
NWS Norman, OK issued this tornado warning at May 8, 1993, 1:58 PM CDT for Grady County, Oklahoma. It was in force for 32 min.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- May 8, 1993, 1:58 PM CDT (18:58 UTC)
- Expired
- May 8, 1993, 2:30 PM CDT
- In force
- 32 min
- Issued by
- NWS Norman, OK
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Grady County, OK
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 7.0 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1606 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 601 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 184 m²/s²
- 0-3 km storm-relative helicity
- 208 m²/s²
- Significant tornado parameter
- 1.2
- Supercell composite
- 5.9
The text
As transmitted, in the capitals the NWS used until 2016.
000
TTAA00 KOKC 081900
TOROKC
OKC051-081930-
BULLETIN - EBS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
158 PM CDT SAT MAY 08 1993
THE NATIONAL WEATHER SERVICE IN OKLAHOMA CITY HAS ISSUED A
TORNADO WARNING EFFECTIVE UNTIL 230 PM CDT FOR PEOPLE IN THE
FOLLOWING COUNTIES
IN CENTRAL OKLAHOMA
GRADY
INCLUDING THE FOLLOWING LOCATIONS
ACME...AGAWAM...ALEX...AMBER...CHICKASHA...MIDDLEBERG...
NINNEKAH...NORGE...POCASSET...RUSH SPRINGS AND TABLER
AT 158 PM CDT A TORNADO WAS REPORTED OVER RUSH SPRINGS BY THE GRADY
COUNTY CIVIL DEFENSE.
THE TORNADO WAS MOVING TO THE NORTHEAST AT 28 MPH.
IF YOU ARE IN THE PATH OF A TORNADO...THE SAFEST PLACE IS A
BASEMENT. GET UNDER A WORKBENCH OR PIECE OF STURDY FURNITURE.
IF NO BASEMENT IS AVAILABLE...SEEK SHELTER IN A SMALL INTERIOR
ROOM SUCH AS A CLOSET ON THE LOWEST FLOOR. USE BLANKETS...
PILLOWS...OR CUSHIONS TO COVER YOUR BODY. AVOID WINDOWS.
ABANDON MOBILE HOMES FOR A REINFORCED BUILDING OR GET INTO A
DITCH OR CULVERT.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT FOR OKLAHOMA AND
NORTHERN TEXAS UNTIL 400 PM CDT.
LAT...LON 3475 9771 3473 9801 3527 9801 3529 9773What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this tornado warning went out at May 8, 10:32 AM CDT, 3 hours 26 minutes earlier.
Area forecast discussion, May 8, 10:32 AM CDT, 3 hours 26 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1030 AM CDT SAT MAY 8 1993 WL XTND FFA FOR THIS AFTN AND TNGT INTO RMNDR OF SWRN OK AND NRN TX THIS UPDATE. MAIN FOCUS FOR SVR WX AND HVY RNS WL BE BNDRYS ESTABLISHED BY CNVCTN OVRNGT. STRNG FLOW OF LOW LVL MSTR WL CONT INTO TNGT. WL LWR TEMPS A FEW PLACES...ESP NRN OK WHERE RAIN COOLED AIR IS WDSPRD. .OK...FFA CNTRL AND W THIS AFTN AND TNGT ZNS 5>7, 9>11, 13>16, 18 .TX...FFA THIS AFTN AND TNGT ZNS 76 77
In the hours before
Special weather statement, May 8, 9:34 AM CDT, 4 hours 24 minutes before
OKZ005>009-081800- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 935 AM CDT SAT MAY 8 1993 A LINE OF THUNDERSTORMS WITH VERY HEAVY RAINFALL CONTINUES ACROSS SOUTHWESTERN AND CENTRAL OKLAHOMA. THE THREAT OF SEVERE WEATHER HAS ENDED FOR THIS MORNING OVER NORTHWESTERN OKLAHOMA. SEVERE THUNDERSTORM WATCH NUMBER 226 HAS BEEN CANCELLED FOR THE FOLLOWING COUNTIES: WOODS...ALFALFA...MAJOR...WOODWARD...ROGER MILLS...CUSTER...DEWEY \...BLAINE...GRANT...GARFIELD...KAY...AND NOBLE. STAY TUNED TO NOAA WEATHER RADIO FOR LATER UPDATES AND WARNINGS.
Local storm report, May 8, 10:00 AM CDT, 3 hours 58 minutes before
LOCAL STORM REPORT
NATIONAL WEATHER SERVICE OKLAHOMA CITY OK
950 AM CDT SAT MAY 8 1993
TIME COUNTY EVENT
0755 AM NOBLE POWER LINES BLOWN DOWN,ROOF DAMAGE,
MOBILE HOMES DAMAGED,MONUMENTS AT
LOCAL CEMETARY BLOWN OVER, TREES
UPROOTED
0830 AM KAY LARGE TREES UPROOTED AND BLOWN
DOWN, POWER POLES DOWN, ROADS
BLOCKED, WINDOWS BLOWN OUT, ROOF
DAMAGE, WALL WESTSIDE OF PONCA CITY
BLOWN DOWNSpecial weather statement, May 8, 12:41 PM CDT, 1 hour 17 minutes before
OKZ004>021-TXZ076-TXZ077-081930- THUNDERSTORM OUTLOOK NATIONAL WEATHER SERVICE OKLAHOMA CITY OK 1240 PM CDT SAT MAY 8 1993 SEVERE THUNDERSTORM WATCH NUMBER 228 IS IN EFFECT UNTIL 4 PM FOR MUCH OF SOUTHWESTERN AND CENTRAL OKLAHOMA AND THE WESTERN PART OF NORTH TEXAS. THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT ACROSS SOUTHERN AND CENTRAL OKLAHOMA AND THE WESTERN PART OF NORTH TEXAS...GENERALLY SOUTHEAST OF A REYDON TO STILLWATER LINE. SOME CITIES INCLUDED IN THE MODERATE RISK AREA ARE OKLAHOMA CITY... LAWTON...ALTUS...ELK CITY...CLINTON....WEATHERFORD...ARDMORE... DURANT...ADA...SEMINOLE AND HUGO IN OKLAHOMA AND WICHITA FALLS... VERNON...CROWELL AND SEYMOUR IN THE WESTERN PART OF NORTH TEXAS. THERE IS ALSO A SLIGHT RISK OF SEVERE THUNDERSTORMS THIS AFTERNOON AND TONIGHT IN NORTHERN OKLAHOMA...TO THE NORTH OF THE MODERATE RISK AREA. VERY MOIST AND UNSTABLE AIR PREVAILED ACROSS SOUTHERN AND PORTIONS OF CENTRAL OKLAHOMA AND NORTH TEXAS EARLY THIS AFTERNOON....TO THE SOUTH OF AN NEARLY STATIONARY OUTFLOW BOUNDARY WHICH EXTENDED FROM NEAR QUANAH TEXAS TO LAWTON TO MIDWEST CITY TO STROUD. TO THE NORTH OF THIS BOUNDARY...SCATTERED TO NUMEROUS SHOWERS AND THUNDERSTORMS WERE OCCURRING. THUNDERSTORMS WILL CONTINUE TO DEVELOP THIS AFTERNOON AND TONIGHT ALONG THE OUTFLOW BOUNDARY AND MOVE NORTHEASTWARD. OTHER THUNDERSTORMS WILL LIKELY DEVELOP ALONG A DRYLINE IN WEST TEXAS AND MOVE INTO SOUTHWEST OKLAHOMA AND THE WESTERN PORTIONS OF NORTH TEXAS LATE THIS AFTERNOON AND TONIGHT. SOME THUNDERSTORMS ALONG AND SOUTH OF THE OUTFLOW BOUNDARY WILL BECOME SEVERE...PRODUCING VERY LARGE HAIL AND STRONG DAMAGING WINDS. SOME OF THESE STORMS COULD BECOME SUPERCELLS AND HAVE THE POTENTIAL TO PRODUCE DAMAGING TORNADOES. OTHER SEVERE THUNDERSTORMS ARE POSSIBLE NORTH OF THE OUTFLOW BOUNDRY AS WARM MOIST UNSTABLE AIR IS LIFTED OVER THE BOUNDARY. LARGE HAIL AND STRONG DAMAGING WINDS AND ISOLATED TORNADOES ARE POSSIBLE IN THIS AREA. HOWEVER...THE MAIN THREAT NORTH OF THE OUTFLOW BOUNDARY IS FLASH FLOODING WITH THE POSSIBILITY OF SEVERAL INCHES OF RAIN IN A SHORT PERIOD OF TIME. THE OUTFLOW BOUNDRY AND THE SIGNIFICANT FLASH FLOOD THREAT IS EXPECTED TO SHIFT SLOWLY SOUTHWARD LATER THIS AFTERNOON OR TONIGHT. STORM SPOTTERS SHOULD BE PREPARED FOR ACTIVATION THIS AFTERNOON AND TONIGHT...ESPECIALLY IN THE MODERATE RISK AREA.
The office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 7, 7:02 PM CDT | Tornado Warning | OUN | Greer, Harmon | 43 min |
| May 7, 7:05 PM CDT | Severe Thunderstorm Warning | OUN | Woodward | 40 min |
| May 7, 7:24 PM CDT | Tornado Warning | OUN | Beckham | 51 min |
| May 7, 7:37 PM CDT | Severe Thunderstorm Warning | OUN | Woods | 38 min |
| May 7, 7:54 PM CDT | Severe Thunderstorm Warning | OUN | Beckham, Custer, Washita | 51 min |
| May 7, 8:13 PM CDT | Tornado Warning | OUN | Beckham | 32 min |
| May 7, 8:19 PM CDT | Severe Thunderstorm Warning | OUN | Harmon | 41 min |
| May 7, 8:23 PM CDT | Flash Flood Warning | OUN | Ellis | 3 hr |
| May 7, 8:38 PM CDT | Severe Thunderstorm Warning | OUN | Caddo | 52 min |
| May 7, 8:39 PM CDT | Tornado Warning | OUN | Blaine, Dewey | 36 min |
| May 7, 9:39 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa, Washita | 51 min |
| May 7, 9:43 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 47 min |
| May 7, 9:49 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche | 41 min |
| May 7, 9:58 PM CDT | Severe Thunderstorm Warning | OUN | Garfield, Kay, Noble | 47 min |
| May 7, 10:28 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 47 min |
| May 7, 10:42 PM CDT | Severe Thunderstorm Warning | OUN | Kingfisher | 33 min |
| May 7, 10:50 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Logan, Oklahoma | 40 min |
| May 7, 10:50 PM CDT | Severe Thunderstorm Warning | OUN | McClain | 40 min |
| May 7, 11:15 PM CDT | Flash Flood Warning | OUN | Kay | 3 hr |
| May 7, 11:21 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Payne | 54 min |
| May 7, 11:30 PM CDT | Severe Thunderstorm Warning | OUN | Logan, Oklahoma | 45 min |
| May 8, 12:46 AM CDT | Severe Thunderstorm Warning | OUN | Alfalfa, Woods | 44 min |
| May 8, 1:08 AM CDT | Severe Thunderstorm Warning | OUN | Garfield, Grant | 52 min |
| May 8, 3:16 AM CDT | Severe Thunderstorm Warning | OUN | Roger Mills | 44 min |
| May 8, 5:06 AM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Oklahoma | 39 min |
| May 8, 5:22 AM CDT | Severe Thunderstorm Warning | OUN | Lincoln, Pottawatomie | 53 min |
| May 8, 7:01 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson | 44 min |
| May 8, 9:15 AM CDT | Flash Flood Warning | OUN | Beckham, Greer, Kiowa | 4 hr |
| May 8, 9:15 AM CDT | Flash Flood Warning | OUN | Caddo, Washita | 4 hr |
| May 8, 12:55 PM CDT | Flash Flood Warning | OUN | Caddo, Kiowa, Washita | 4 hr |
| May 8, 1:15 PM CDT | Flash Flood Warning | OUN | Blaine, Canadian, Kingfisher | 3 hr |
| May 8, 2:27 PM CDT | Severe Thunderstorm Warning | OUN | Grady | 48 min |
| May 8, 2:37 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson, Kiowa | 53 min |
| May 8, 2:50 PM CDT | Flash Flood Warning | OUN | Cleveland, Grady, McClain | 3 hr |
| May 8, 2:50 PM CDT | Flash Flood Warning | OUN | Oklahoma | 3 hr |
| May 8, 2:50 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 40 min |
| May 8, 3:15 PM CDT | Flash Flood Warning | OUN | Logan, Payne | 3 hr |
| May 8, 3:28 PM CDT | Severe Thunderstorm Warning | OUN | Kiowa | 62 min |
| May 8, 3:34 PM CDT | Severe Thunderstorm Warning | OUN | Jackson | 56 min |
| May 8, 3:51 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, McClain | 54 min |
| May 8, 3:51 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 54 min |
| May 8, 3:57 PM CDT | Severe Thunderstorm Warning | OUN | Cotton, Tillman | 48 min |
| May 8, 4:43 PM CDT | Severe Thunderstorm Warning | OUN | Cleveland, Grady, McClain | 62 min |
| May 8, 4:43 PM CDT | Severe Thunderstorm Warning | OUN | Oklahoma | 62 min |
| May 8, 4:45 PM CDT | Severe Thunderstorm Warning | OUN | Comanche, Cotton | 45 min |
| May 8, 5:01 PM CDT | Severe Thunderstorm Warning | OUN | Stephens | 59 min |
| May 8, 5:05 PM CDT | Tornado Warning | OUN | Cotton | 25 min |
| May 8, 5:08 PM CDT | Tornado Warning | OUN | Jefferson | 67 min |
| May 8, 5:13 PM CDT | Tornado Warning | OUN | Stephens | 62 min |
| May 8, 5:15 PM CDT | Flash Flood Warning | OUN | Kingfisher | 3 hr |
| May 8, 5:51 PM CDT | Tornado Warning | OUN | Grady | 39 min |
| May 8, 5:55 PM CDT | Flash Flood Warning | OUN | Cleveland, McClain, Oklahoma | 3 hr |
| May 8, 6:06 PM CDT | Tornado Warning | OUN | Jefferson | 39 min |
| May 8, 6:14 PM CDT | Flash Flood Warning | OUN | Lincoln, Payne | 2 hr |
| May 8, 6:16 PM CDT | Severe Thunderstorm Warning | OUN | Lincoln | 44 min |
| May 8, 6:24 PM CDT | Flash Flood Warning | OUN | Grady | 2 hr |
| May 8, 6:35 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, McClain | 40 min |
| May 8, 6:42 PM CDT | Tornado Warning | OUN | Jefferson | 63 min |
| May 8, 6:48 PM CDT | Severe Thunderstorm Warning | OUN | Carter | 42 min |
| May 8, 6:53 PM CDT | Tornado Warning | OUN | Carter | 37 min |
Nearby
Tornado Warnings in Oklahoma, 1993Every tornado warning in 1993Tornadoes in 1993
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.